Main Forums > Someone I Care About Has HIV

Trouble sleeping with Dovato

(1/2) > >>

Posbf:
My boyfriend switched to Dovato more than a week ago and has been having trouble sleeping. He takes it early in the morning at 5am. Iíve read that for some people whose sleep is affected, the side effect goes away after a period of time. Has anyone experienced trouble sleeping on Dovato? Any suggestion or advice will be greatly appreciated.

Jim Allen:

--- Quote ---Iíve read that for some people whose sleep is affected, the side effect goes away after a period of time.

--- End quote ---

Yes.

Dovato contains Dolutegravir, and it has been known to cause sleep issues in some people, this settles after a while for most, and some feel taking the meds in the mornings helps, but your BF already is taking it in the am.

I find Dolutegravir excellent, but it's not everyone's cup of tea. It could also be he is generally settling into the new treatment, and adjusting after getting off his previous combination, meaning things could settle after a few weeks/months.

Your BF should keep their doctor posted as it might also be unrelated to the treatment sleep issues.

https://www.aidsmap.com/news/aug-2017/taking-dolutegravir-morning-may-avert-insomnia

Why the switch to Dovato? Was his previous HIV treatment not working or causing issues? 

Posbf:
The doctor recommended the switch because he had been very adherent to the previous regime and had been undetectable for some years, so he thinks itís time to cut over to a simpler two drug regime.

leatherman:
As it's only been a week, your partner probably needs to give it another few weeks to adjust to this medication. If, say in a month, he's still having this issue, make sure your partner talks to the doctor about this side effect. There's always the option of going back to his previous regimen.

As I mentioned in your other post, this seemed like a situation where if it wasn't broke, don't fix it. Adherent and UD for years seems like the best reasons to NOT change meds.

I understand that it's a bit too late for all these questions since the change has been made; but in the future when considering a med change, these are questions the doctor needs to answer for your partner first:

Did the doctor explain how this new regimen was "simpler"? How many pills was your partner taking in his previous regimen? Was the pill count less? Did it cost less? If your partner wasn't having negative side effects (including basic results like higher BP or cholesterol), what was the positive effect of switching meds supposed to be?

Posbf:
He used to be on Raltegravir/Emtricitabine/Tenofovir Alafenamide and had to take it once in the morning and once in the evening. The current medication is simpler in that it comprises only two drugs and thus will lead to fewer side effects in the long run and it only needs to be taken once in the morning.

Navigation

[0] Message Index

[#] Next page

Go to full version